Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A surjective characterization of Dugundji spaces

Author: Burkhard Hoffmann
Journal: Proc. Amer. Math. Soc. 76 (1979), 151-156
MSC: Primary 54C40; Secondary 54C10, 54C55
MathSciNet review: 534408
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the class of Dugundji spaces coincides with the class of continuous images of the generalized Cantor set by maps satisfying the zero-dimensional lifting property. It follows that each point in a Dugundji space has a neighbourhood base of Dugundji spaces.

References [Enhancements On Off] (What's this?)

  • [1] S. Z. Ditor, Averaging operators in $ C(S)$ and lower semicontinuous sections of continuous maps, Trans. Amer. Math. Soc. 175 (1973), 195-208. MR 0312228 (47:790)
  • [2] S. Ditor and R. Haydon, On absolute retracts, $ P(S)$, and complemented subspaces of $ C({{\mathbf{D}}^\omega })$, Studia Math. 56 (1976), 243-251. MR 0418027 (54:6071)
  • [3] B. A. Efimov, Dyadic bicompacta, Trans. Moscow Math. Soc. 14 (1965), 229-267. MR 0202105 (34:1979)
  • [4] R. Haydon, On a problem of Pełczyński: Milutin spaces, Dugundji spaces and $ AE(0{\text{-}}\dim )$, Studia Math. 52 (1974), 23-31. MR 0418025 (54:6069)
  • [5] E. Michael, Selected selection theorems, Amer. Math. Monthly 63 (1956), 233-238. MR 1529282
  • [6] A. Pełczyński, Linear extensions, linear averagings, and their applications to linear topological classification of spaces of continuous functions, Dissertationes Math. (Rozprawy Mat.) 58 (1968). MR 0227751 (37:3335)
  • [7] E. V. Shchepin, Topology of limit spaces of uncountable inverse spectra, Russian Math. Surveys 315 (1976), 155-191. MR 0464137 (57:4072)
  • [8] G. S. Young, Continuous selections on locally compact separable metric spaces, set-valued mappings, selections and topological properties of $ {2^X}$, Lecture Notes in Math., vol. 171, Springer-Verlag, Berlin and New York, 1970, pp. 102-110.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C40, 54C10, 54C55

Retrieve articles in all journals with MSC: 54C40, 54C10, 54C55

Additional Information

Keywords: Zero-dimensional lifting property, regular averaging operator, Dugundji space
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society